Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 5, 2011, 11:03 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 5, 2011, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2011, 11:03 AM CDT (16:03 UTC)
- In effect from
- Apr 5, 2011, 2:00 PM CDT
- Expired
- Apr 5, 2011, 8:09 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS83 KGLD 051603 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1003 AM MDT TUE APR 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ALONG AND EAST OF A HITCHCOCK COUNTY NEBRASKA TO WICHITA COUNTY KANSAS LINE THIS AFTERNOON INTO THE EARLY EVENING. DRY WEST WINDS WILL STRENGTHEN AND SHIFT TO THE SOUTHWEST THIS AFTERNOON. WIND SPEEDS WILL DECREASE DURING THE EARLY EVENING HOURS. KSZ002>004-014>016-028-029-042-NEZ080-081-060200- /O.NEW.KGLD.FW.W.0012.110405T1900Z-110406T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- 1103 AM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 002...003...004...014...015...016...028...029...042...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN KANSAS...FIRE ZONE 002 RAWLINS...FIRE ZONE 003 DECATUR...FIRE ZONE 004 NORTON...FIRE ZONE 014 THOMAS... FIRE ZONE 015 SHERIDAN...FIRE ZONE 016 GRAHAM...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 042 WICHITA. IN NEBRASKA...FIRE ZONE 080 HITCHCOCK...FIRE ZONE 081 RED WILLOW. * WIND: GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH...WITH GUSTS UP TO 30 MPH WILL DEVELOP AND PERSIST THROUGH THE EARLY EVENING. * HUMIDITY: LOW RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT WILL BE COMMON THROUGH THE AFTERNOON AND EARLY EVENING. * IMPACTS: FIRES THAT START WILL GROW RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
973 WWUS83 KGLD 052036 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 236 PM MDT TUE APR 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING... COZ252>254-KSZ001-013-027-041-NEZ079-060200- /O.EXA.KGLD.FW.W.0012.000000T0000Z-110406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- 236 PM MDT TUE APR 5 2011 /336 PM CDT TUE APR 5 2011/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 001... 013...027...041...079...252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 252 YUMA...FIRE ZONE 253 KIT CARSON...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 001 CHEYENNE KS...FIRE ZONE 013 SHERMAN...FIRE ZONE 027 WALLACE...FIRE ZONE 041 GREELEY. IN NEBRASKA...FIRE ZONE 079 DUNDY. * WIND: GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH...WITH GUSTS UP TO 30 MPH WILL DEVELOP AND PERSIST THROUGH THE EARLY EVENING. * HUMIDITY: LOW RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT WILL BE COMMON THROUGH THE AFTERNOON AND EARLY EVENING. * IMPACTS: FIRES THAT START WILL GROW RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-060200- /O.CON.KGLD.FW.W.0012.000000T0000Z-110406T0200Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- 336 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 002...003...004... 014...015...016...028...029...042...080 AND 081... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN KANSAS...FIRE ZONE 002 RAWLINS...FIRE ZONE 003 DECATUR...FIRE ZONE 004 NORTON...FIRE ZONE 014 THOMAS... FIRE ZONE 015 SHERIDAN...FIRE ZONE 016 GRAHAM...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 042 WICHITA. IN NEBRASKA...FIRE ZONE 080 HITCHCOCK...FIRE ZONE 081 RED WILLOW. * WIND: GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH...WITH GUSTS UP TO 30 MPH WILL DEVELOP AND PERSIST THROUGH THE EARLY EVENING. * HUMIDITY: LOW RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT WILL BE COMMON THROUGH THE AFTERNOON AND EARLY EVENING. * IMPACTS: FIRES THAT START WILL GROW RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
820 WWUS83 KGLD 060109 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 709 PM MDT TUE APR 5 2011 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060215- /O.CAN.KGLD.FW.W.0012.000000T0000Z-110406T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 709 PM MDT TUE APR 5 2011 /809 PM CDT TUE APR 5 2011/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 016...027...028...029...041...042...079...080...081...252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. CONDITIONS WILL CONTINUE TO IMPROVE ACROSS THE AREA AS TEMPERATURES COOL...HUMIDITIES INCREASE AND WINDS DIMINISH. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. A COLD FRONT WILL MOVE ACROSS THE AREA OVER THE NEXT FEW HOURS SHIFTING THE WINDS TO THE NORTH WITH A BRIEF PERIOD OF STRONGER GUSTS. WHILE THE WEATHER CONDITIONS WILL NOT BE CRITICAL...THIS SHIFT IN WINDS COULD CREATE PROBLEMS FOR ANY ONGOING FIRES. $$ JRM HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 6:32 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 6:32 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 532 AM MDT TUE APR 5 2011 .DISCUSSION... 303 AM MDT TUE APR 5 2011 FORECAST CONCERNS IN THE SHORT TERM REVOLVE AROUND THE VERY DRY CONDITIONS AND POTENTIAL FIRE WEATHER CONCERNS WITH POSSIBLE GUSTY WINDS DEVELOPING AHEAD OF THE DEEPENING LEE SURFACE TROUGH TODAY. THE FORECAST FOCUS TRANSITIONS TO THE POTENTIAL FOR PRECIPITATION WEDNESDAY NIGHT AND THURSDAY AND THEN AGAIN LATE FRIDAY THROUGH SATURDAY NIGHT. ALTHOUGH WIDESPREAD MINIMUM RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT ARE EXPECTED THIS AFTERNOON WITH LESS THAN 15 PERCENT RH VALUES EXPECTED OVER THE SOUTHWEST 1/3 OF THE FORECAST AREA...DO NOT EXPECT WIND SPEEDS TO BE HIGH ENOUGH TO MEET RED FLAG CRITERIA. THE UPPER LEVEL RIDGE MOVES ACROSS THE CENTRAL HIGH PLAINS TODAY WITH THE UPPER FLOW FLATTENING ACROSS THE UNITED STATES TONIGHT. MEANWHILE...A SURFACE LEE TROUGH DEEPENS TODAY AHEAD OF A COLD FRONT THAT MOVES THROUGH THE REGION OVERNIGHT. A COUPLE SHORT WAVE TROUGHS MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL PLAINS WEDNESDAY NIGHT AND THURSDAY AS A TROUGH DEEPENS OVER THE WESTERN U.S. WITH THE WARM FRONT MOVING BACK NORTH INTO THE FORECAST AREA ON THURSDAY...THERE IS THE POSSIBILITY FOR A FEW THUNDERSTORMS DURING THE DAY. CURRENT MODEL TRENDS SHOW THE UPPER LOW CENTER DEEPENING WELL OVER SOUTHERN CALIFORNIA THROUGH FRIDAY NIGHT BEFORE THE ENTIRE MAIN TROUGH AXIS MOVES OVER THE GREAT BASIN AND INTO THE ROCKIES DURING THE DAY ON SATURDAY. THIS COULD PUSH THE POSSIBILITY OF PRECIPITATION FURTHER INTO THE WEEKEND. THE EXTENDED PORTION OF THE FORECAST HAS A CHANCE OF RAIN AND SNOW INTO SUNDAY...SO HAVE NOT MADE ANY CHANGES TO THE EXTENDED PERIODS AS THIS LOOKS TO BE ON TRACK. LOCKHART && .AVIATION... 530 AM MDT TUE APR 5 2011 FOR THE 12Z TAF...LITTLE CHANGE SINCE 06Z ISSUANCE. THIN BAND OF CIRRUS CONTINUES OVERHEAD BUT HAS BEGUN TO DIMINISH. ANTICIPATE IT WILL CONTINUE TO DO SO THROUGH THE REMAINDER OF THE MORNING HOURS BEFORE INCREASING AGAIN AROUND 00Z AHEAD OF A COLD FRONT WHICH WILL PASS TOWARD THE END OF THE VALID PERIOD. VFR CONDITIONS WILL PREVAIL FOR BOTH KGLD AND KMCK THROUGH THE NEXT 24 HOURS. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 5, 6:26 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 526 AM MDT TUE APR 5 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 526 AM MDT TUE APR 5 2011 /626 AM CDT TUE APR 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY WITH THE MAIN THREAT BEING LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.